Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Erowid References Database
Lim TH, Wasywich CA, Ruygrok PN. 
“A fatal case of 'magic mushroom' ingestion in a heart transplant recipient”. 
Intern Med J. 2012 Nov 19;42(11):1268-9.
Abstract
A 24-year-old heart transplant recipient presented to hospital following a cardiac arrest 23 h after ingesting an unknown quantity of magic mushrooms. The patient received a heart transplant 10 years previously for end-stage rheumatic heart disease. Her posttransplant progress was uncomplicated. At her last clinic review before death (9 years post-transplant), she was well with no physical limitations.

Six months later, 23 h after consuming magic mushrooms, she collapsed. She received no bystander cardiopulmonary resuscitation and was cyanosed and pulseless on ambulance arrival. With resuscitation, she had intermittent return of spontaneous circulation interspersed with ventricular fibrillation/ventricular tachycardias/bradyarrythmias. Resuscitation continued for 100 min before she was declared deceased.

Autopsy confirmed a healthy cardiac allograft (no allograft vasculopathy). Plasma toxicology revealed a psilocin level of 30 mg/L (consistent with magic mushroom toxicity) and a tetrahydrocannabinol level of 4 mg/L. No alcohol or other common drugs of abuse were detected. The cause of death was determined by court-appointed experts to be psilocin toxicity.
Comments and Responses to this Article
#
Submit Comment
[ Cite HTML ]